U.S. doctors online nowAsk doctors free
A 23-year-old member asked:

i have ra and am on mtx, could it be causing me extreme sun sensativity?

2 doctor answers2 doctors weighed in
Dr. Betty Keller
Rheumatology 35 years experience
Yes: Yes mtx can cause an increase sun sensitivity.
Dr. Michael Laccheo
Dr. Michael Laccheo answered
Rheumatology 15 years experience
Yes: This is a known potential side effect of methotrexate. Sun avoidance and use of sunscreen is recommended in this situation. It is also important to make sure this is due to the sun and not an allergic reaction or vasculitis. You should discuss with your doctor. http://www.rheumatology.org/practice/clinical/patients/medications/methotrexate.asp.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Dec 13, 2011
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.